MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Codes Material Puncture/Hole (1504); Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the common bile duct due to biliary cancer during a biliary stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the wallstent was unable to cross the stricture.Reportedly, the stent was attempted to be deployed; however, the stent was not fully released.The device was removed from the patient partially covered with the outer sheath.The physician noted that the stent wire perforated and was coming out of the outer sheath of the delivery system.The procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 1504 captures the reportable event of stent wire punctured sheath.Block h10: a wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received not deployed and was fully covered by the outer sheath.Visual examination of the returned device found one of the stent wire perforated the outer sheath at the distal section.The outer sheath was pulled slightly back from the distal tip.Functional evaluation revealed that it was not possible to deploy the stent due to the stent wire perforating the outer sheath.The outer diameter of the distal section of the exterior tube (outer sheath) was measured and was found to be within specifications.No other issues with the device were noted.It is possible that during deployment/reconstrainment attempts, the end of the stent wires may have gotten stuck, causing the perforation of the outer sheath and the inability to deploy the stent.Taking all available information into consideration, the investigation concluded that the reported event and the observed failure were likely due to anatomical and procedural factors, such as characteristics of the lesion, handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8480413
Report Number3005099803-2019-01621
Device Sequence Number13869112
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model NumberH965430600
Device Catalogue Number3060
Device Lot Number0022982286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1